MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160904
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Air Embolism (1697); Low Blood Pressure/ Hypotension (1914)
Date of Event 01/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.However, if the product or product id numbers are received at a later date, the investigation will be updated as applicable.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a persistent atrial fibrillation ablation procedure with an octaray mapping catheter and the patient experienced air embolism that required high output of oxygen and pacing.It was reported that the patient suffered an air embolism during the procedure.The octaray mapping catheter was not flushed before it was inserted into the body.When the catheter was inserted into the left atrium, they noticed the patient's blood pressure dropped.The physician realized they had not flushed the catheter so they immediately removed the catheter from the body and the patient recovered within 5 minutes.The only medical intervention provided was high-output of oxygen (while intubated as patient was under general anesthesia) and pacing from the coronary sinus (cs).After flushing the catheter, it was reinserted and the procedure was continued without further issues.Patient fully recovered.The physician's opinion on the cause of this adverse event was the procedure and staff error.
 
Additional Manufacturer Narrative
On 12-feb-2025, additional information was received indicating the physician confirmed the air embolism with a drop in blood pressure.The patient did not have any other signs/symptoms.The patient did not suffer from cardiac arrest, pacing was done to help the blood pressure.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21273262
Report Number2029046-2025-00305
Device Sequence Number4045348
Product Code MTD
UDI-Device Identifier10846835021233
UDI-Public10846835021233
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD160904
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2025
Supplement Date Received by Manufacturer02/12/2025
Initial Report FDA Received Date01/30/2025
Supplement Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK_NGEN PUMP.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite